View Full Version : Strattera and higher blood pressure and pulse.


thorfinnur
05-03-17, 11:02 AM
I just had my pressure taken and it is up from 128/79 prior to starting Strattera to 141/87. My pulse has also gone way up (rest pulse is up about 20bpm).

I am worried to be honest.

I am unsure if this is bad enough to warrant a different med. Does anyone have any experience concerning this?

aeon
05-03-17, 12:03 PM
No, as I have never taken Strattera, but it sounds like a reasonable effect because of the norepinephrine actions of the drug.

Ask your doctor about this, and get his/her thoughts on adding a small (10-20mg) dose of lisinopril to counteract the blood pressure effect. 141/87 is above the recommended systolic and diastolic pressures (at or below 120/80).


Cheers,
Ian

namazu
05-03-17, 12:04 PM
I had a similar experience with Strattera (but started out with a higher BP and had a worse increase). Interestingly, stimulants don't increase my BP.

How long have you been taking this dose? It's conceivable that yourbody could adjust, if you've only been taking it a short while.

If it persists, you may want to look into a different ADHD medication.

In theory, you could also consider blood pressure medication, but my feeling (and I'm not a medical doctor, so take this for what it's worth) is that when you start taking new medication to treat side effects of other medications, it's time to step back and consider alternatives. If Strattera is the only thing that helps treat your ADHD, and other ADHD meds don't work, have worse side effects, or are unavailable in your country, then it's nonetheless a possibility to think about. For me, lisinopril did not adequately control the Strattera-induced BP increase (though Lisinopril works fine for me the rest of the time), but your mileage may vary, and there are lots of BP medications out there.

thorfinnur
05-03-17, 05:03 PM
I had a similar experience with Strattera (but started out with a higher BP and had a worse increase). Interestingly, stimulants don't increase my BP.

How long have you been taking this dose? It's conceivable that yourbody could adjust, if you've only been taking it a short while.

If it persists, you may want to look into a different ADHD medication.

In theory, you could also consider blood pressure medication, but my feeling (and I'm not a medical doctor, so take this for what it's worth) is that when you start taking new medication to treat side effects of other medications, it's time to step back and consider alternatives. If Strattera is the only thing that helps treat your ADHD, and other ADHD meds don't work, have worse side effects, or are unavailable in your country, then it's nonetheless a possibility to think about. For me, lisinopril did not adequately control the Strattera-induced BP increase (though Lisinopril works fine for me the rest of the time), but your mileage may vary, and there are lots of BP medications out there.

Thanks for the insight.

I have been on Strattera for one and a half year so I doubt it will wear off.

So far this has been the only medication and apart from this and one other side effect it has been working very well for me.

Members of my family have been having problems with blood clots so this has me concerned.

thorfinnur
05-03-17, 05:04 PM
Thank you both.

This has convinced me that a chat with the doctor is in order.